Painkillers, aspirin & gastritis

Painkillers, aspirin & gastritis

It will not be for this reason alone, it is clear.  But cases of gastritis are on the rise – a figure that affects the entire world population – also due to the abuse of drugs.  In particular of anti-inflammatories.

Gastric lesions from anti-inflammatories are actually becoming a problem, because patients often take them thinking that, being over the counter drugs, they are substantially risk-free.  It is not so, and those who take them for long periods should always associate gastroprotectants.

The University of Liverpool reports that the Helicobacter Pylori bacterium, for a long time was probably the main cause of gastritis cases.  But the pathology is increasing.  And it is on the rise due to the use, often out of control, of anti-inflammatories also used to bring down a fever or to soothe headaches and other inflammatory symptoms.  Let’s add that acetylsalicylic acid (the common aspirin), in doses lower than 325 milligrams per day, is increasingly used to reduce cardiovascular risk.

According to the Liverpool research coordinator, Crispin Musumba, in the sample of patients with gastritis that was the subject of the research, 57% made regular use of nonsteroidal anti-inflammatory drugs;  33% took the so-called aspirin.  And Helicobacter infection was found in one in three gastric ulcers.  Attention, therefore, to abuse also to that drugs usually perceived as without contraindications: as usual, it is common sense to have to meet us and not to make us forget that any substance we take will naturally have associated risks.

The drugs we ingest are generally metabolized (i.e. transformed) by the liver.  This means that, in cases of overdose or interaction with other particular molecules or individual conditions, intoxication phenomena can occur. 
One of the most common cases of overdose is that of paracetamol (Tachipirina®), usually used as a first self-medication to lower fever.  The toxic effects of paracetamol have been known for decades.  Pracetamol is a powerful oxidizing drug and consumes the stocks of our most important antioxidant: glutathione.  When this molecule is scarce, paracetamol carries out its powerful hepatotoxic action “.  Yet paracetamol is still recommended even today for small children and infants, even though they know that they are low in antioxidants (such as glutathione). However, liver toxicity can also be linked to other active ingredients metabolised by the liver, such as the antibiotics rifampicin and isoniazid, used in anti-tuberculosis therapy.
 
Another problem is then the unpredictable reactions due to individual sensitivity, that is, to the fact that each of us has a different ability to metabolize medicines.  These are reactions that can strike with any drug: hepatitis from nimesulide (Aulin®), a nonsteroidal anti-inflammatory drug (NSAID), or those due to the intake of the antibiotic amoxicillin with clavulanic acid, one of the most common antibiotics, are quite well known  used by both doctors and dentists.
 
Another factor that makes it difficult to recognize the symptoms of a liver disease is that the liver has a good recovery ability, so the symptoms are often mild or very common, such as tiredness, nausea, fever and skin reactions.  However, these symptoms are the first signs that the body gives us to communicate that something is wrong.  It is therefore quite difficult to relate intoxication to the use of a drug and, precisely for this reason, drug liver diseases are still underestimated.
 

Here are some rules to follow in order not to poison the liver:

Do not abandon therapies necessary for fear of side effects on the liver, the doctor takes into account the risk-benefit ratio when prescribing a therapy.

(ALT, AST, alkaline phosphatase, GGT) once a year with a blood test.

After 4-6 weeks from the beginning of the treatment and then repeat them on a regular basis, as indicated by the doctor or every 6 months.

In whom the liver is not yet mature, and the elderly, who have a slowed metabolism and are often forced to take more than one drug, are at greater risk of liver damage from drugs.  In this case, pay attention to the dosages, which differ from those expected for an adult.

Such as “fatty liver” (hepatic steatosis), are also at risk because metabolic reactions take place already with less efficacy.

However, attention should be paid to symptoms of malaise such as tiredness, nausea, fever if you are taking drugs or have recently taken them.

Some drug liver diseases appear weeks or months after taking the drug.

In conclusion How is liver disease resolved?

In most cases, the only therapy involves eliminating the drug that causes toxicity.  It is useful in these cases to keep what you eat under control, certainly eliminating from your diet fatty foods and alcohol that can further strain the liver.

Feel free to share on any of the Social Media listed below and start the "Conversation". As always, thanks for popping in and see you soon.

Join The Conversation

17 Responses

  1. The liver is a very important organ, so sensitive that it is affected by numerous inflammatory processes, drugs, genetic alterations, industrial toxic substances and even some natural elements.

    1. I recently noticed the appearance of hematomas on the face and chest. I am worried because I had hepatitis C 10 years ago but I treated it. I am terrified to discover that I am still dealing with this problem

      1. You should be seen immediately, if you have spots on the skin, it could be an indication that there may be a liver infection or even an ulcer

        1. It is important to inquire about the verified toxicity level of the drugs we take. Without knowing it, we can run the risk of taking substances that, in the long run, are harmful.

            1. Contrary to popular belief, some natural remedies present liver toxicity risks, and in some cases, the effects of the combined consumption of different substances are not known.

                1. In addition to acetylcysteine, which cleanses the liver in case of paracetamol intoxication, there is no specific treatment to combat the problem.

                2. A fundamental measure to fight these issues is to eliminate the suspect substance, treat the symptoms such as nausea and vomiting, rest and avoid taking other substances that could complicate the clinical picture.

  2. The symptoms that appear in case of intoxicated liver usually improve when you stop taking the toxic substance.

    1. Often the symptoms manifest themselves with a sense of weakness and loss of energy which are hardly connected to a liver disorder but which are often the alarm bell.

      1. Understanding that you suffer from liver in time to intervene quickly is not easy as the signs of malaise often become evident only when the disease is in an advanced stage, that is, when more than two thirds of the liver has already been damaged. This happens because only 30% of the liver is enough to perform the normal functions to which the organ is appointed. The liver, however, has a great ability to regenerate and resume its functions even after suffering serious damage, therefore intervening in time with the appropriate treatments can be able to get it back on track.

        1. The liver, being responsible for metabolism and body purification, can be easily intoxicated by food, drugs and harmful substances present in the environment. Most of the time he is simply fatigued because of the stress to which our lifestyle subjects him or because of a disordered or too high fat diet. It is not always and not necessarily a specific pathology or a serious inflammatory process.

          1. Often the symptoms manifest themselves with a sense of weakness and loss of energy which are hardly connected to a liver disorder but which are often the alarm bell.

            1. Knowing what may be further signs of impaired liver function can help us prevent much more serious damage.

              1. It is advisable to stop for a moment to consider the possibility of a possible liver fatigue and the need to undergo a detoxifying diet every time in which there are four or more of the following symptoms:Tiredness, nervousness, anxiety and mood swings sudden attacks of hunger, bad digestion, allergies and intolerances difficulty sleeping and sleepiness after meals swollen abdomen, irritable colon, heavy breath, metallic taste in the mouth tendency to gain weight, especially on the buttocks and hips frequent headaches, especially after meals weaker and thinner hair yellowish complexion, especially on the sclera and nails appearance of hemorrhoids, dark and cloudy urine frequent colds or other viral conditions, recurrent candida and fungus infections, discomfort in the upper right abdomen, itching and skin ailments,

                1. Symptoms are slowly manifested and worsen during the change of seasons becoming quickly evident only in case of a worsening of the disease.

Comments are closed.

Menu
Chinese (Simplified)DanishEnglishSpanish
New

Epi Life Coach

LOGIN / LOGOUT

Relaxing Music Samples
If you like the music samples and wants to order our full collection please contact us

1. Breathe

2. Naked Spirit

3. Feeling Good

4. Buddha Bar

5. Take Me Away

6. Wilderness

7. Talking To The Moon

8. Oxygen

9. Shaking

10. Sex On The Beach